Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 188, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 16, 2014, 7:16 PM EDT for Davidson County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2014, 7:16 PM EDT (23:16 UTC)
- Expired
- Sep 16, 2014, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:05 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Sep 16, 3:05 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT TUE SEP 16 2014 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION TONIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON WEDNESDAY... AND HOLD OVER THE AREA THROUGH THE REST OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM TUESDAY... THE LOW LEVEL TROUGH PERSISTS OVER THE ERN CWA THIS AFTERNOON... WHILE THE INCOMING COLD FRONT IS STILL JUST NW OF NC. WE'RE ALREADY STARTING TO SEE CONVECTION OVER THE WRN HALF OF NC... WHERE SURFACE CAPE HAS RISEN TO 1000-2000 J/KG... ALTHOUGH EFFECTIVE SHEAR REMAINS MARGINAL AT AROUND 20 KTS. THE MID LEVEL SHORTWAVE NOW MOVING INTO THE TN VALLEY... ROTATING AROUND THE BASE OF THE LARGE CENTRAL/ERN NOAM TROUGH... WILL SHIFT INTO THE SRN APPALACHIANS TOWARD EVENING... THEN CROSS CENTRAL NC TONIGHT. WHILE PW VALUES WILL BUMP UP TO NEAR 1.5" AS THIS WAVE APPROACHES... BOTH INSTABILITY AND SHEAR ARE PROJECTED TO REMAIN MARGINAL AND CONFINED TO THE SOUTHERN CWA. DEEP LAYER SHEAR OF JUST 20-25 KTS WILL ALSO BE BORDERLINE... BUT GIVEN THE INVERTED-V PRESENTATION OF FORECAST SOUNDINGS RESULTING FROM THE AFOREMENTIONED DOWNSLOPE DRYING AND SLIGHTLY LOWER DEW POINTS... A FEW SHOWERS AND ISOLATED STORMS COULD STILL PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL MAINTAIN SCATTERED CONVECTION OVER THE WRN HALF OF THE CWA ONLY FOR THE NEXT FEW HOURS... THEN SPREADING ESE OVER THE REST OF THE CWA THROUGH THE NIGHT WITH THE BETTER COVERAGE OVER THE SOUTH AND LOWER COVERAGE NORTH WITHIN THE MUCH LOWER INSTABILITY. OVERALL FORCING FOR ASCENT WON'T BE VIGOROUS BUT WILL EXTEND THROUGH A DECENT DEPTH... WITH UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JETLET OFF THE MIDATLANTIC COAST... MID LEVEL DPVA... AND LOWER LEVEL MASS CONVERGENCE... SO EXPECT COVERAGE TO PEAK AT 30-40%. THE NOTABLY COOLER AIR SHOULD TAKE AWHILE TO POUR INTO CENTRAL NC... SO EXPECT LOWS TO RANGE FROM 62 NORTH TO 67 SOUTH. -GIH && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 305 PM TUESDAY... THE COLD FRONT SHOULD SETTLE ALONG THE SOUTHERN END OF THE CWA BY WED MORNING... WITH COOL HIGH PRESSURE NOSING INTO CENTRAL NC FROM THE NORTH. PERSISTENT LOW LEVEL MOISTURE FLUX ALONG AND NORTH OF THE FRONT SHOULD RESULT IN PROLONGED THICK LOW CLOUDS LASTING THROUGH THE DAY WEDNESDAY. MODELS RETAIN AT LEAST LIGHT PRECIP OVER CENTRAL NC WED... ESPECIALLY EAST WHERE DEEPER AND MORE PROFOUND ISENTROPIC UPGLIDE IS LIKELY TO PERSIST. THE 850 MB TROUGH... CURRENTLY LAGGING THE SURFACE FRONT AND NOW ENTERING THE OH VALLEY... WILL SLOWLY TRACK TO THE SE THROUGH NC LATE WED... AND IT IS AHEAD OF THIS FEATURE WHERE THE MOIST UPGLIDE IS EXPECTED TO LEAD TO PATCHY SHOWERS OR DRIZZLE BACK IN THE MORE STABLE POOL. THE NAM AND GFS BOTH INDICATE MODERATE INSTABILITY OVER THE SOUTHEAST CWA WED AFTERNOON WITH A BIT MORE SUNSHINE THAN PLACES FURTHER NORTH AND WEST... AND GIVEN THE DEGREE OF LINGERING LOW LEVEL MOISTURE COUPLED WITH LAGGING DROP IN THICKNESSES (WARMER BOUNDARY LAYER) AND INCOMING MID LEVEL DRY AIR... THIS THUNDERSTORM THREAT LOOKS REASONABLE. WILL MAINTAIN LOW CHANCE POPS ACROSS THE AREA BUT A BIT HIGHER IN THE SOUTHEAST. CONFIDENCE IN TEMPS IS VERY LOW CONSIDERING THE DEPENDENCE ON HOW MUCH SUNSHINE WE'LL SEE. WILL STAY ON THE LOW END OF STATISTICAL GUIDANCE... WITH HIGHS FROM 72 NW TO 80 SE. LOWS 57-63 WITH A GENERAL LOWERING TREND OF POPS AND CLOUDS FROM NW TO SE OVERNIGHT AS THE 850 MB TROUGH DROPS SE THROUGH THE AREA. -GIH && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 240 PM TUESDAY... THURSDAY THROUGH FRIDAY...A MID-LEVEL SHORTWAVE IS FORECAST BY BOTH THE NAM AND THE GFS TO MOVE THROUGH CENTRAL NORTH CAROLINA THURSDAY. LIFT ON THE GFS IS WEAK WITH LITTLE OR NO JET SUPPORT...WHILE THE NAM SHOWS JUST A LITTLE GREATER LIFT PARTICULARLY THROUGH 18Z MAINLY OVER EASTERN PARTS OF CENTRAL NORTH CAROLINA. ADDITIONALLY... THE GFS FORECASTS AN 850MB THETA-E TROUGH OVER THE EASTERN PART OF CENTRAL NORTH CAROLINA FOR MUCH OF THURSDAY UNDER LIMITED MID- AND UPPER-LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES FROM THURSDAY THROUGH FRIDAY MOSTLY BETWEEN 1 AND 1.25 INCHES...OR BASICALLY NORMAL AT MOST. GFS BUFR SOUNDINGS ARE CAPPED TO DEEP CONVECTION WHILE THE NAM...WITH GREATER LOW-LEVEL MOISTURE...HAS WEAK INSTABILITY THURSDAY. A SLIGHT CHANCE OF SHOWERS WAS ALREADY IN THE FORECAST MAINLY EAST OF U.S. 1 FOR THURSDAY AND WILL RETAIN THIS FOR NOW...ANTICIPATING THAT THE SENSIBLE WEATHER COULD END UP BEING PATCHY LIGHT RAIN OR DRIZZLE THURSDAY MORNING WITH SCATTERED AFTERNOON SHOWERS OVER THE FAR EAST PART OF CENTRAL NORTH CAROLINA OR JUST EAST OF THE AREA THURSDAY AFTERNOON IN BETTER INSTABILITY AND BETTER FORECAST 850MB LIFT. IF NAM BUFR SOUNDINGS ARE CORRECT... MORNING CLOUDS COULD BE SLOW TO ERODE AND AS SUCH TEMPERATURES ARE AGAIN A CHALLENGE...BUT FOR THIS FORECAST WILL OPT FOR A BLEND OF THE MAV AND MET MOS GUIDANCE FOR HIGHS IN THE UPPER 70S. OVERNIGHT THURSDAY BOTH THE NAM AND THE GFS BUFR SOUNDINGS ACROSS MOST OF CENTRAL NORTH CAROLINA SUGGEST SOME MOISTENING OF THE AIR MASS NEAR THE 850MB LEVEL...SUCH THAT AREAS OF SC MAY RESULT IN A PARTLY TO AT TIMES MOSTLY CLOUDY SKY IN THE NORTHEAST FLOW. FOR OVERNIGHT LOWS...LEANED TOWARD THE HIGHER END OF GUIDANCE...MOSTLY CLOSER TO THE MAV...FOR LOWS 56 TO 62. ON FRIDAY...SURFACE HIGH PRESSURE BUILDS IN AND MLCAPE AROUND 1KM DOES NOT REGISTER...WITH LIFTED INDICES AT OR ABOVE ZERO VIRTUALLY ACROSS CENTRAL NORTH CAROLINA AND CAPPED BUFR SOUNDINGS. CONCERN AGAIN IS THE DEGREE OF RESIDUAL LOW-LEVEL MOISTURE...GREATER ON THE NAM AND LESS ON THE GFS. SUITE OF MULTIPLE GUIDANCE HIGH TEMPERATURES ARE QUITE VARIABLE...RANGING FROM LOWER TO MID 70S TO AT OR JUST ABOVE 80. 1000 TO 850MB THICKNESSES SUGGEST VALUES ABOUT TWO OR THREE DEGREES COOLER ON FRIDAY THAN ON THURSDAY...AND CONSIDERING THE HIGH BUILDING IN AND EXPECTING AT LEAST SOME CLOUDS...POSSIBLY ADVECTING IN FROM THE EAST DURING THE DAY AS THE GFS FORECASTS AN INCREASE IN 850MB MOISTURE FROM THAT DIRECTION...WILL SHOW HIGHS NEAR OR A CATEGORY BELOW THOSE OF THURSDAY...MID TO UPPER 70S. FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...BROAD TROUGHINESS IS EXPECTED ALOFT THROUGH THE WEEKEND. THERE IS SOME UNCERTAINTY AS TO HOW FAR WEST WEAK MID-LEVEL LOW PRESSURE WILL GET LATE IN THE WEEKEND...WITH THE ECMWF SHOWING A STEADY TREND WEST OVER MOST OF THE LAST FOUR RUNS FROM 16/00Z PRIOR...AND MORE MOISTURE OVER THE EASTERN THIRD OF THE STATE...WHILE THE GFS HAS BEEN MORE OFFSHORE AND DRIER OVER LAND. A LOT OF THE DETAILS WILL DEPEND ON THE TIMING AND STRENGTH OF THE LONG-TERM FORECAST OF A STRENGTHENING MID-LEVEL WAVE OVER THE NORTHERN ROCKIES DURING THE WEEKEND WHICH THEN INTENSIFIES OVER THE GREAT LAKES. IT SHOULD BE NOTED THAT THE 16/12Z GFS HAS TRENDED MARKEDLY EAST AND DRIER. FOR THIS FORECAST...THE PREPONDERANCE OF THE EVIDENCE SUGGESTS DRY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY...THEN AT LEAST AN INCREASE IN HIGH CLOUDS SUNDAY AS SUPPORTED BY THE DRIER GFS. WILL ALSO KEEP SUNDAY DRY...THEN FORECAST A CHANCE OF SHOWERS OVER ALL OF CENTRAL NORTH CAROLINA ALONG AND BEHIND A COLD FRONT BY MONDAY NIGHT. BOTH THE GFS AND THE ECMWF MOSTLY AGREE ON DIMINISHING QPF AS THE FRONT APPROACHES THE STATE MONDAY...WITH LIMITED GULF INFLOW TOWARD THE FRONT. GENERALLY LIGHT POST-FRONTAL QPF MAY BE THE PRIMARY RESULT WITH A SLIGHT CHANCE OF SHOWERS FOR NOW TUESDAY ANTICIPATING THAT THE FRONTAL PROGRESS SOUTH SHOULD SLOW IN SOUTHWEST TO WEST-SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES OVERALL EXPECTED TO BE IN THE 70S DURING THE LATTER PART OF THE LONG-TERM PERIOD...POSSIBLY A SMATTERING OF LOWER 80S MOST PARTICULARLY ON MONDAY SOUTH OF U.S. 64 BASED ON THE CURRENT TIMING OF THE SURFACE FRONT. LOW TEMPERATURES MOSTLY MID 50S TO AROUND 60...EXCEPT MAINLY LOWER TO MID 60S SUNDAY NIGHT IN ADVANCE OF THE COLD FRONT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 150 PM TUESDAY... EARLIER SUB-VFR CONDITIONS HAVE IMPROVED TO VFR AREAWIDE. THESE VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH THIS EVENING... BUT WILL BE FOLLOWED BY A TREND TO MVFR CIGS/VSBYS (AND POTENTIALLY SLIPPING TO IFR AT TIMES) GRADUALLY STARTING AFTER 05Z TONIGHT. A WEAK SURFACE TROUGH EXTENDS THROUGH ERN NC... WITH LIGHT AND VARIABLE WINDS OVER CENTRAL NC. A COLD FRONT LOCATED NW OF NC WILL CONTINUE MOVING TOWARD THE SE THEN SOUTH THROUGH THE STATE TONIGHT. FRONTAL PASSAGE IS EXPECTED AT INT/GSO SOON AFTER 05Z... AT RDU/RWI SOON AFTER 07Z... AND AT FAY SOON AFTER 10Z TONIGHT. LIGHT/VARIABLE WINDS WILL SWING AROUND TO NW THEN NE... AND REMAIN FROM THE NE AT 7- 10 KTS AFTER SUNRISE WED AT ALL SITES. AFTER FRONTAL PASSAGE... WITH THE EXCEPTION OF FAY WHICH HAS A LOWER CHANCE OF SUB-VFR CONDITIONS... THE REST OF CENTRAL NC TAFS WILL SEE MVFR CLOUDS DEVELOP OVERNIGHT... SUCH THAT BY SUNRISE... INT/GSO/RDU/RWI SHOULD ALL HAVE CIGS AROUND 1000-1500 FT AGL... POSSIBLY FALLING LOWER WED MORNING. LOOKING BEYOND 18Z WED... SUB-VFR CONDITIONS AT INT/GSO/RDU/RWI ARE EXPECTED TO LAST THROUGH WED NIGHT... LIFTING AND MIXING OUT TO VFR DURING THU MORNING. PATCHY DRIZZLE WILL BE POSSIBLE WED EVENING/NIGHT. AFTER MIDDAY THU... EXPECT QUIET WEATHER AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH PRESSURE AREA WILL SLIDE OFFSHORE YET CONTINUE TO EXTEND SOUTHEASTWARD OVER CENTRAL NC HEADING THROUGH THE WEEKEND... BRINGING GENERALLY DRY WEATHER AND VFR CONDITIONS THROUGH SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...DJF AVIATION...HARTFIELD
Hazardous weather outlook, Sep 16, 6:55 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 655 PM EDT TUE SEP 16 2014 NCZ021>023-038>040-073>077-083>086-088-089-172300- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 655 PM EDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 8 AM WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW STORMS MAY PRODUCE DIME TO QUARTER SIZE HAIL AND A BRIEF PERIOD OF DAMAGING WIND GUSTS UP TO 60 MPH. THE THREAT FOR AN ISOLATED SEVERE STORM WILL BE GREATEST ACROSS THE TRIAD AND SOUTHWEST PIEDMONT BETWEEN 7 AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...8 AM WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THIS EVENING TO THE NATIONAL WEATHER SERVICE IN RALEIGH AS SOON AS POSSIBLE. NCZ007>011-024>028-041>043-078-172300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE- 655 PM EDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Sep 16, 4:36 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE SEP 16 2014
NCZ021-022-162115-
GUILFORD-FORSYTH-
436 PM EDT TUE SEP 16 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND NORTHEASTERN FORSYTH COUNTIES UNTIL 515 PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELEWS LAKE...OR NEAR MADISON...MOVING
SOUTHEAST AT 25 MPH.
IF THE STORM MAINTAINS ITS STRENGTH AS IT MOVES SOUTHEAST...HAIL UP
TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...STOKESDALE...LAKE BRANDT...BELEWS
LAKE...LAKE TOWNSEND...LAKE JEANETTE MARINA...BELEWS CREEK AND HAW
RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE IF A STORM MOVES NEARBY
OR OVERHEAD. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING
DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7963 3604 7990 3624 8013 3626 8012
3626 8001
TIME...MOT...LOC 2034Z 307DEG 21KT 3631 8002
DJFSpecial weather statement, Sep 16, 5:33 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT TUE SEP 16 2014
NCZ022-162215-
GUILFORD-
533 PM EDT TUE SEP 16 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GUILFORD COUNTY
UNTIL 615 PM EDT...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENSBORO...MOVING SOUTHEAST AT 20 MPH.
PEA TO DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANT GARDEN...CLIMAX AND FOREST OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3604 7967 3599 7954 3590 7954 3591 7980
3594 7982 3606 7985 3610 7980
TIME...MOT...LOC 2132Z 317DEG 17KT 3603 7977
VINCENTSpecial weather statement, Sep 16, 5:37 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT TUE SEP 16 2014
NCZ021-022-038-162215-
GUILFORD-FORSYTH-DAVIDSON-
537 PM EDT TUE SEP 16 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES
UNTIL 615 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 8 MILES EAST OF
WINSTON-SALEM...MOVING SOUTHEAST AT 20 MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
JAMESTOWN...OAK HOLLOW MARINA...SEDGE GARDEN AND COLFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8015 3615 8007 3605 7983 3592 7996
3592 8003 3601 8015 3608 8019
TIME...MOT...LOC 2136Z 304DEG 17KT 3607 8012
VINCENTLocal storm report, Sep 16, 5:39 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 SSE SUMMERFIELD 36.15N 79.87W
09/16/2014 GUILFORD NC 911 CALL CENTER
GUILFORD 911 REPORTED SEVERAL TREES DOWN NEAR THE
INTERSECTION OF HORSE PEN CREEK ROAD AND BATTLEGROUND
AVENUE.
&&
EVENT NUMBER RAH1401689
VINCENTLocal storm report, Sep 16, 5:51 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT TUE SEP 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 4 S SUMMERFIELD 36.15N 79.88W
09/16/2014 GUILFORD NC EMERGENCY MNGR
TREES REPORTED DOWN AT HORSEPEN CREEK AND CARLSON DAIRY
ROAD. 4 DIAMETER TREES SNAPPED.AND IN THE ROAD.
&&
EVENT NUMBER RAH1401690
SECSpecial weather statement, Sep 16, 6:44 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 644 PM EDT TUE SEP 16 2014 NCZ039-162330- RANDOLPH- 644 PM EDT TUE SEP 16 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH COUNTY UNTIL 730 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RANDLEMAN...MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO... FRANKLINVILLE...RANDLEMAN REGIONAL RESERVIOR MARINA AND ULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3591 7995 3591 7972 3556 7961 3556 7995 TIME...MOT...LOC 2244Z 341DEG 14KT 3584 7989 VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:36 PM EDT | Special Weather Statement | RAH | Guilford | 39 min |
| Sep 16, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 44 min |
| Sep 16, 5:33 PM EDT | Special Weather Statement | RAH | Guilford | 42 min |
| Sep 16, 5:37 PM EDT | Special Weather Statement | RAH | Guilford | 38 min |
| Sep 16, 6:44 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| Sep 16, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Sep 16, 7:38 PM EDT | Special Weather Statement | RAH | Chatham | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.